Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 134, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 12, 2005, 5:34 PM EDT for Hancock County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 5:34 PM EDT (21:34 UTC)
- Expired
- Jul 12, 2005, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 149 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 122134
SVRCLE
OHC063-122215-
/O.NEW.KCLE.SV.W.0134.050712T2134Z-050712T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
534 PM EDT TUE JUL 12 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO
* UNTIL 615 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
VANLUE...AND MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FINDLAY...
ARCADIA...
VAN BUREN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4116 8350 4115 8349 4107 8348 4102 8346
4097 8345 4095 8355 4093 8367 4105 8372
4113 8377 4116 8377
$$1 follow-up statement
000
WWUS51 KCLE 122214
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
611 PM EDT TUE JUL 12 2005
OHC063-122221-
/O.EXP.KCLE.SV.W.0134.000000T0000Z-050712T2215Z/
HANCOCK OH-
611 PM EDT TUE JUL 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY WILL EXPIRE AT
615 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM. THE SEVERE THUNDERSTORM FOR
HANCOCK COUNTY WILL BE ALLOWED TO EXPIRE AT 615 PM EDT...THERE HAS
BEEN NO REPORTS OF SEVERE WEATHER SO FAR. THE STORM WAS MOVING
NORTH INTO WOOD COUNTY AT 35 MPH.
LAT...LON 4116 8350 4115 8349 4107 8348 4102 8346
4097 8345 4095 8355 4093 8367 4105 8372
4113 8377 4116 8377
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:40 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 12, 2:40 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 240 PM EDT TUE JUL 12 2005 .SHORT TERM(TONITE THRU THU)... RMNS OF DENNIS WL BE NLY STNRY OVR SRN IN AREA THRU FRI KEEPING MOST ENERGY CLOSE TO CNTR. DAILY INSTABILITY MAY ADD A FEW SHRA/TSRA TO AN OVERALL SML CHC FOR MOST OF CWA XCPT IN SW DUE TO BETTER PROXIMITY TO UPR LOW. MNLY E TO NELY FLOW SHUD KP NE OH AND NW PA LKSHORE FAIRLY QUIET DURG AFTN AND EVE ACTIVITY BUT MAY ADD LLVL CONVERGC WHERE SRN EXTEND OF BNDRY ENDS UP LATE EACH AFTN. MAY TRY AND SHOW SOME OF THIS DIFFERENTIAL IN PRECIP THREAT WITHOUT CUTTING THE MUSTARD TOO THIN. WITH MID AND HI CLD DEBRIS OVR AREA MUCH OF TNGT AND WED NITE WL RAISE LOWS A BIT MANY PLACES. && .LONG TERM(THUR NITE THRU TUE)... WITH RMNS OF TROP SYS OVR SRN IN AREA WL START LONG TERM AS CONTINUATION OF SHORT TERM WITH CONTD CHC FOR SHRA/TSRA WITH POPS TAPERED OFF FM W TO E. AS SYS FINALLY WEAKENS THEN CDFNT PROGGED TO MOV ACRS AREA TUE SO CONTD CHC MON AND TUE. && .AVIATION (18Z-18Z)... LOW LVL MOISTURE RETURN HAS ALLOWED DEWPOINTS TO INCREASE INTO THE 60S MOST AREAS. COMBINED WITH WINDS LESS THAN 10 KT...TROPICAL MOISTURE WILL CONTINUE TO INCREASE THRU TONIGHT. THIS SHOULD ALLOW FOR MVFR VSBYS TO OCCUR AFTER OVERNIGHT. IN FACT...A FEW PLACES MAY SEE VSBYS AROUND 2SM. OTHERWISE...THE BEST MOISTURE WITH THE REMNANT LOW FROM DENNIS CONTINUES TO BE MAINLY WEST OF THE AREA. WITH DAYTIME HEATING...THERE MAY BE A FEW SHOWERS OR STORMS THIS AFTN/EVE...BUT NOT ENOUGH COVERAGE TO PUT INTO THE TAFS (EXP W WHERE MOISUTRE IS BETTER). MORE MOISUTRE MOVES INTO THE WEST TMRW MRNG WHICH MAY ALLOW FOR A FEW SHOWERS TO DEVELOP/MOVE INTO THE AREA. WL GO WITH PROB30 GRPS FOR NOW IN TOL AND FDY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...MRD
Hazardous weather outlook, Jul 12, 5:38 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 538 AM EDT TUE JUL 12 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-130935- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 538 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A FEW OF THE THUNDERSTORMS TODAY AND EVENING COULD BE STRONG. .DAYS TWO THROUGH SEVEN... SOME OF THE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD HAVE LOCALIZED HEAVY RAIN. SOME PONDING OF WATER MAY OCCUR. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 12, 5:29 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 529 PM EDT TUE JUL 12 2005 OHZ021-122230- SUMMIT OH- INCLUDING THE CITIES OF...AKRON 529 PM EDT TUE JUL 12 2005 AT 526 PM EDT...A STRONG THUNDERSTORM WAS MOVING NORTHWEST AT 25 MPH. THIS STORM COULD PRODUCE SMALL HAIL...HEAVY RAIN AND WIND GUST TO 35 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.